Advertisement

Journal of Mathematical Fluid Mechanics

, Volume 17, Issue 3, pp 495–511 | Cite as

Global Solvability of the One-Dimensional Cosserat–Bingham Fluid Equations

  • V.V. Shelukhin
  • N.V. Chemetov
Article

Abstract

The equations for micropolar Bingham fluid are considered and global existence of a weak solution for pressure driven flows is proved for a one-dimensional boundary-value problem with periodic boundary conditions. In contrast to the classical Bingham fluid, the micropolar Bingham fluid supports local micro-rotations and two types of plug zones. Our approach is different from that of Duvaut–Lions developed for the classical Bingham viscoplastic materials. We do not apply the variational inequality but make use an approximation of the generalized Bingham fluid by a Non-Newtonian fluid with a continuous constitutive law.

Keywords

Micropolar viscoplastic fluid yield stress non-Newtonian fluid approximation global existence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Amirat Y., Shelukhin V.: Nonhomogeneous incompressible Herschel–Bulkley fluid flows between two eccentric cylinders. J. Math. Fluid Mech. 15(4), 635–661 (2013)zbMATHMathSciNetCrossRefADSGoogle Scholar
  2. 2.
    Antontsev S.N., Kazhikhov A.V., Monakhov V.N.: Boundary Value Problems in Mechanics of Nonhomogeneous Fluids. Elsevier, Amsterdam (1990)zbMATHGoogle Scholar
  3. 3.
    Basov I.V., Shelukhin V.V.: Generalized solutions to the equations of Bingham compressible flows. Z. Angew. Math. Mech. 78, 1–8 (1998)zbMATHGoogle Scholar
  4. 4.
    Basov I.V., Shelukhin V.V.: Nonhomogeneous incompressible Bingham viscoplastic as a limit of nonlinear fluids. J. Non-Newtonian Fluid Mech. 142, 95–103 (2007)zbMATHCrossRefGoogle Scholar
  5. 5.
    Cosserat, E., Cosserat, F.: Theorie des corps deformable. Paris (1909)Google Scholar
  6. 6.
    Duvaut G., Lions J.L.: Inequalities in Mechanics and Physics, Grundlehren der Mathematischez Wissenschaften, vol. 212. Springer, Berlin (1976)zbMATHGoogle Scholar
  7. 7.
    Eringen A.C.: Microcontinuum Field Theories. I, II. Springer, New York (1999)CrossRefGoogle Scholar
  8. 8.
    Ladyzhenskaya O.A., Solonnikov V.A., Ural’ceva N.N.: Linear and Quasi-linear Equations of Parabolic Type. American Mathematical Society, Providence (1968)zbMATHGoogle Scholar
  9. 9.
    Lions J.L.: Quelquer Méthods de Résolution des Problè mes aux Limits Non Linéaires. Dunod, Paris (1969)Google Scholar
  10. 10.
    Málek J., Ruz̆ic̆ka M., Shelukhin V.V.: Herschel–Bulkley fluids: existence and regularity of steady flows. Math. Models Methods Appl. Sci. 15(12), 1845–1861 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Monakhov V.N.: Boundary-Value Problems with Free Boundaries for Elliptic Systems of Equations, Translations of Mathematical Monographs, vol. 57. American Mathematical Society, Providence (1983)Google Scholar
  12. 12.
    Papanastasiou T.C.: Flows of materials with yield. J. Rheol. 31(5), 385–404 (1987)zbMATHCrossRefADSGoogle Scholar
  13. 13.
    Shelukhin V.V.: Bingham viscoplastic as a limit of non-Newtonial fluids. J. Math. Fluid Mech. 4, 109–127 (2002)zbMATHMathSciNetCrossRefADSGoogle Scholar
  14. 14.
    Shelukhin V.V., Růžička M.: On Cosserat–Bingham fluids. Z. Angew. Math. Mech. 93(1), 57–72 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Shelukhin, V.V., Neverov, V.V.: Flow of micropolar and viscoplastic fluids in a Hele–Shaw cell. J. Appl. Mech. Tech. Phys. 55(6), 905–916 (2014)Google Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Siberian Division of Russian Academy of SciencesNovosibirsk State University, Lavrentyev Institute of HydrodynamicsNovosibirskRussia
  2. 2.CMAF-CIO/Universidade de LisboaLisbonPortugal

Personalised recommendations